MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP STANDARD HUMERAL SOCKET INSERT, 44MM, HXE-PLUS

ENCORE MEDICAL L.P. RSP; RSP STANDARD HUMERAL SOCKET INSERT, 44MM, HXE-PLUS
Model Number 509-00-044
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to patient has infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 42 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activitiesthe patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it ispossible that the infection was acquired in the hospital(nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
RSP STANDARD HUMERAL SOCKET INSERT, 44MM, HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12005599
Report Number1644408-2021-00569
Device Sequence Number11864355
Product Code PHX
UDI-Device Identifier00888912144568
UDI-Public(01)00888912144568
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Model Number509-00-044
Device Catalogue Number509-00-044
Device Lot Number380P1016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-122 LOT 833C1706; 506-03-130 LOT 835C1758; 506-03-130 LOT 835C1769; 508-44-101 LOT 877C1093; 510-08-000 LOT 142G1378
Outcome Attributed to Adverse Event Required Intervention;